Format

Send to

Choose Destination
Am J Ther. 2014 Nov-Dec;21(6):e221-4. doi: 10.1097/MJT.0b013e31828fdb06.

ST elevation myocardial infarction after tranexamic acid: first reported case in the United States.

Author information

1
Department of Medicine, Division of Cardiology, Westchester Medical Center/New York Medical College, Valhalla, NY.

Abstract

Antifibrinolytic agents, such as tranexamic acid (TA), aprotinin, and E-aminocaproic acid, have been extensively used in the past 2 decades to prevent blood loss from traumatic or postoperative bleeding. For example, the Clinical Randomization of an Antifibrinolytic in Significant Hemorrhage 2 (CRASH-2) trial demonstrated that there was a significant reduction in all-cause mortality in trauma patients treated with TA (relative risk=0.91, P=0.003) and death due to bleeding (relative risk=0.85, P=0.007). This article reports the case of a 56-year-old woman without any previous cardiac history who was admitted to the hospital for an elective right hip arthroplasty and who received 1 dose of 10 mg/kg of TA. Her immediate postoperative course was complicated by hypotension and chest pain, and an electrocardiogram showed ST segment elevation in the inferior leads. Emergent coronary angiography showed complete occlusion of the distal right coronary artery that was successfully treated with thrombectomy and percutaneous coronary intervention. An extensive literature search showed only 4 cases of myocardial infarction in the setting of TA administration, all of which were outside the United States.

PMID:
23782758
DOI:
10.1097/MJT.0b013e31828fdb06
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center